A Polynomial Kernel for Multicut in Trees

Authors Nicolas Bousquet, Jean Daligault, Stephan Thomasse, Anders Yeo

Thumbnail PDF


  • Filesize: 236 kB
  • 12 pages

Document Identifiers

Author Details

Nicolas Bousquet
Jean Daligault
Stephan Thomasse
Anders Yeo

Cite AsGet BibTex

Nicolas Bousquet, Jean Daligault, Stephan Thomasse, and Anders Yeo. A Polynomial Kernel for Multicut in Trees. In 26th International Symposium on Theoretical Aspects of Computer Science. Leibniz International Proceedings in Informatics (LIPIcs), Volume 3, pp. 183-194, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2009)


The {\sc Multicut In Trees} problem consists in deciding, given a tree, a set of requests (i.e. paths in the tree) and an integer $k$, whether there exists a set of $k$ edges cutting all the requests. This problem was shown to be FPT by Guo and Niedermeyer (2005). They also provided an exponential kernel. They asked whether this problem has a polynomial kernel. This question was also raised by Fellows (2006). We show that {\sc Multicut In Trees} has a polynomial kernel.


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads
Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail